Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 85, NWS Pueblo, CO

June 9, 2023Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 9, 2023, 1:44 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2023, 1:44 PM MDT (19:44 UTC)
Expired
Jun 9, 2023, 2:15 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.7 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3791 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WUUS55 KPUB 091944
SVRPUB
COC055-071-092015-
/O.NEW.KPUB.SV.W.0085.230609T1944Z-230609T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
144 PM MDT Fri Jun 9 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Huerfano County in southeastern Colorado...
  West central Las Animas County in southeastern Colorado...

* Until 215 PM MDT.

* At 144 PM MDT, a severe thunderstorm was located over Aguilar, or
  20 miles northwest of Trinidad, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Aguilar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3739 10465 3742 10473 3765 10464 3751 10441
      3740 10456
TIME...MOT...LOC 1944Z 224DEG 9KT 3744 10466 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
3 follow-up statements
477 
WWUS55 KPUB 091954
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
154 PM MDT Fri Jun 9 2023

COC055-071-092015-
/O.CON.KPUB.SV.W.0085.000000T0000Z-230609T2015Z/
Huerfano CO-Las Animas CO-
154 PM MDT Fri Jun 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES...

At 154 PM MDT, a severe thunderstorm was located near Aguilar, or 21
miles north of Trinidad, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Aguilar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3739 10465 3742 10473 3765 10464 3751 10441
      3740 10456
TIME...MOT...LOC 1954Z 224DEG 9KT 3746 10464 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
829 
WWUS55 KPUB 092004
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
204 PM MDT Fri Jun 9 2023

COC055-071-092015-
/O.CON.KPUB.SV.W.0085.000000T0000Z-230609T2015Z/
Huerfano CO-Las Animas CO-
204 PM MDT Fri Jun 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR EAST CENTRAL HUERFANO AND NORTHWESTERN LAS ANIMAS COUNTIES...

At 204 PM MDT, a severe thunderstorm was located near Aguilar, or 22
miles north of Trinidad, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Huerfano and northwestern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3741 10455 3747 10467 3763 10460 3751 10441
TIME...MOT...LOC 2004Z 224DEG 9KT 3748 10462 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
944 
WWUS55 KPUB 092013
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
213 PM MDT Fri Jun 9 2023

COC055-071-092023-
/O.EXP.KPUB.SV.W.0085.000000T0000Z-230609T2015Z/
Huerfano CO-Las Animas CO-
213 PM MDT Fri Jun 9 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUERFANO AND
NORTHWESTERN LAS ANIMAS COUNTIES WILL EXPIRE AT 215 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 3741 10455 3747 10467 3763 10460 3751 10441
TIME...MOT...LOC 2013Z 224DEG 9KT 3749 10461 

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:49 AM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 9, 11:49 AM MDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1149 AM MDT Fri Jun 9 2023

.SHORT TERM...(Today and tonight)
Issued at 356 AM MDT Fri Jun 9 2023

Key Messages:

1) Showers and thunderstorms expected today, first over the
mountains and then the eastern plains later this afternoon.

2) Strong to severe storms will be possible out east, growing
stronger as they approach the Kansas border.

A broad upper-level low pressure system will begin to encroach on
our area today, giving us a greater chance for some more active
weather this afternoon. As the low spins over Nevada, breezy south
winds in the upper-levels will set in over Colorado, while mid
levels see southwesterly flow. Closer to the surface, winds are a
bit weaker and more disorganized, and are expected to turn more
easterly this afternoon. While not much, this will give us 20-30
knots of bulk shear to work with, which has been lacking the last
several days. Plenty of moisture remains in the area as well, with
dewpoints in the 40s-50s across the eastern plains. Model guidance
does show some of this moisture mixing out this afternoon, but some
of the CAMs are likely overdoing it. There is a very good chance
we'll be able to hang on to more of that moisture than models
predict.

All this to say that this afternoon looks supportive of
thunderstorms development and intensification. The eastern plains,
as said, will be seeing a good 20-30 knots of shear, along with
around 1500 J/kg of CAPE, depending on how much moisture we mix out
of the boundary layer. Instability and moisture both increase closer
to the Kansas border, meaning that most of the strong to potentially
severe storms today will be east of I-25. Checking the high-res
guidance, showers and storms will fire over the higher terrain early
this afternoon, before the southwesterly steering flow pushes
activity off onto the lower terrain a bit later. By evening, storms
will push east and intensify. With decent storm motion and steering
flow today, flash flood risk decreases, so our main impact concerns
will be hail and strong outflow winds.

Temperatures today will be warm, consistent with the last few days.
The plains will see mid-high 80s, while the high valleys and Pikes
Peak Region will see mostly 70s. Storms are expected to push out of
our area early Tonight, with a few lighter showers hanging around
until well after sundown.

.LONG TERM...(Saturday through Thursday)
Issued at 356 AM MDT Fri Jun 9 2023

Key Messages:

1) Daily shower and thunderstorm development is expected to continue
through the period. Increasing potential for strong to severe storms
across the plains Sunday and Monday.

Relatively quiet start to the period, with dry sunnier conditions in
place Saturday morning. Slightly cooler air mass in place will
provide some lower high temps across the area, though still well
into the 70s and 80s. Afternoon and evening shower and thunderstorm
development still anticipated on Saturday and may start around
midday over and near the higher terrain. Drier air in place does
look to help keep coverage of storms lower across the plains on this
day as well as helping keep instability on the weaker side. In this
setup, don't expect any severe weather at this time, but localized
heavy rainfall will remain a possibility. Some guidance is hinting
at some higher CAPE values remaining in place over the far eastern
plains, with hires guidance showing a potential uptick in storm
intensity late in the day. Still think the risk of severe weather is
low, however, wouldn't rule out a stronger storm or two across the
eastern plains into the evening hours.

Cooler temperatures expected by Sunday and Monday, though not a big
change in thunderstorm chances expected during this time. Low/Mid
level easterly flow will support increases in moisture and
instability on this day and as a large upper level low works it way
east, will see increases in flow aloft. All of this will support
increasing shear, and the risk of severe storms across the plains.
Both this upper low and and upper jet move across the region on
Monday, with additional increases in instability and shear appearing
likely. Once again, this will provide another day of possible severe
storms on Monday. As this system slowly moves across the region, a
cloudier and rainy day along with cooler temperatures are expected
on Tuesday. Then, anticipate a return to more afternoon/evening
thunderstorm development along with a warming trend through the end
of the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1140 AM MDT Fri Jun 9 2023

Showers and thunderstorms will be possible at the KCOS and KPUB
terminals though the reatest likelihood will be at KCOS.
Localized gusts up to 40 kts will be possible with winds becoming
dominated by thunderstorm outflows after storms move through
between 20z and 00z. Have these wind shifts timed in the TAFs with
a northwest to west wind shift, but as thunderstorms strengthen
to the east of the terminals, it is possible that outflows could
push easterly winds back into both sites around or after 00z.
Winds will become light and northerly overnight with clearing
skies towards morning.

KALS is least likely to see showers or thunderstorms today though
gusty southwest winds will likely pick up after 21z with high
based cloud development. Winds will decrease towards 01z with
clearing skies overnight. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GARBEROGLIO
LONG TERM...RODRIGUEZ
AVIATION...KT
Hazardous weather outlook, Jun 9, 11:42 AM MDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1142 AM MDT Fri Jun 9 2023

COZ058>089-093>099-101745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1142 AM MDT Fri Jun 9 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms are expected this
afternoon and evening. Storms will form over the mountains before
moving east, intensifying as the near the Kansas border. Some
storms may become strong to severe, and will be capable of
producing hail up to the size of quarters and strong outflow winds
in excess of 60 mph. Storms will move east and out of the area
by 8 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Daily showers and thunderstorms will continue each afternoon and
evening through next week. Main concerns will be localized heavy
rain and flash flooding, though increasing chances for strong to
severe storms are expected across the plains Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, Jun 9, 12:40 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1240 PM MDT Fri Jun 9 2023

COZ081-085-091915-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
1240 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of west central El Paso
County through 115 PM MDT...

At 1238 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado Springs, Stratmoor, Peterson AFB, Cimarron Hills, Fort
Carson and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3872 10484 3876 10492 3896 10481 3887 10460
TIME...MOT...LOC 1838Z 214DEG 18KT 3878 10484

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 9, 12:48 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1248 PM MDT Fri Jun 9 2023

COZ074-087-088-091915-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1248 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of south central
Huerfano and northwestern Las Animas Counties through 115 PM MDT...

At 1248 PM MDT, Doppler radar was tracking a strong thunderstorm near
Aguilar, or 20 miles east of Indian Creek on the southeastern Spring
Burn Scar, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Huerfano and northwestern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3740 10473 3745 10482 3760 10472 3748 10453
TIME...MOT...LOC 1848Z 226DEG 10KT 3747 10473

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

PS
Special weather statement, Jun 9, 1:13 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
113 PM MDT Fri Jun 9 2023

COZ074-087-088-091945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
113 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of southeastern
Huerfano and west central Las Animas Counties through 145 PM MDT...

At 112 PM MDT, Doppler radar was tracking a strong thunderstorm near
Aguilar, or 21 miles northwest of Trinidad, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Huerfano and west central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3738 10471 3742 10477 3759 10466 3741 10442
TIME...MOT...LOC 1912Z 232DEG 10KT 3744 10471

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 9, 1:15 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
115 PM MDT Fri Jun 9 2023

COZ081-085-091945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
115 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of west central El Paso
County through 145 PM MDT...

At 114 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado Springs, Manitou Springs and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3874 10489 3880 10494 3894 10483 3884 10469
TIME...MOT...LOC 1914Z 220DEG 9KT 3881 10488

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 9, 1:20 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
120 PM MDT Fri Jun 9 2023

COZ079-086-091945-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
120 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of west central Pueblo
County through 145 PM MDT...

At 119 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Junkins Burn Scar, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beulah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3807 10498 3811 10503 3828 10491 3813 10473
TIME...MOT...LOC 1919Z 226DEG 12KT 3813 10495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 9, 1:32 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
132 PM MDT Fri Jun 9 2023

COZ088-092015-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
132 PM MDT Fri Jun 9 2023

...A cluster of strong thunderstorms will impact portions of
southwestern Las Animas County through 215 PM MDT...

At 132 PM MDT, Doppler radar was tracking a strong thunderstorm near
Boncarbo, or 9 miles west of Trinidad, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cokedale and Boncarbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3707 10469 3710 10477 3734 10468 3727 10447
TIME...MOT...LOC 1932Z 204DEG 10KT 3717 10468

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM MDTSpecial Weather StatementPUBTeller25 min
Jun 8, 9:06 PM MDTSpecial Weather StatementPUBPueblo24 min
Jun 9, 12:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 9, 12:48 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jun 9, 1:13 PM MDTSpecial Weather StatementPUBHuerfano32 min
Jun 9, 1:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jun 9, 1:20 PM MDTSpecial Weather StatementPUBPueblo25 min
Jun 9, 1:32 PM MDTSpecial Weather StatementPUBLas Animas43 min
Jun 9, 2:09 PM MDTSpecial Weather StatementPUBLas Animas36 min
Jun 9, 2:12 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 9, 2:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jun 9, 2:22 PM MDTSpecial Weather StatementPUBTeller23 min
Jun 9, 2:25 PM MDTSpecial Weather StatementPUBFremont35 min
Jun 9, 2:44 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jun 9, 3:05 PM MDTSpecial Weather StatementPUBTeller55 min
Jun 9, 3:07 PM MDTSpecial Weather StatementPUBFremont23 min
Jun 9, 3:25 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 9, 3:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jun 9, 3:32 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jun 9, 3:41 PM MDTFlash Flood WarningPUBEl Paso, Teller93 min
Jun 9, 3:44 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Jun 9, 3:50 PM MDTSpecial Weather StatementPUBOtero25 min
Jun 9, 3:55 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 9, 4:05 PM MDTSpecial Weather StatementPUBCuster40 min
Jun 9, 4:11 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero34 min
Jun 9, 4:28 PM MDTSpecial Weather StatementPUB47 min
Jun 9, 4:46 PM MDTSpecial Weather StatementPUBBent44 min
Jun 9, 5:26 PM MDTSpecial Weather StatementPUBBaca, Bent, Prowers49 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.